question-icon

Can Benadryl Replace Metformin For Treating Nausea?

default
Posted on Fri, 13 Oct 2017
Question: I was diagnosed with vertigo in July. Did the exercises--still doing--but am still having nausea. Sometimes debilitating. I am taking the highest dose of metformin. In the hospital in July, they gave me meclazine (sp?) which made the condition worse. Can I try Benadryl to help with the nausea? Have done research and it indicates that allergy medications may be indicated for this condition.
doctor
Answered by Dr. Michelle Gibson James (30 minutes later)
Brief Answer:
it can help

Detailed Answer:
HI, thanks for using healthcare magic

Yes, you are correct, the older antihistamines can be used for nausea and also help with vertigo as well.

It is similar to dramamine which is commonly used for nausea.

There are exercises for vertigo caused by BPPV mainly. If the vertigo is related to other causes, it may not respond as well.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16810 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Can Benadryl Replace Metformin For Treating Nausea?

Brief Answer: it can help Detailed Answer: HI, thanks for using healthcare magic Yes, you are correct, the older antihistamines can be used for nausea and also help with vertigo as well. It is similar to dramamine which is commonly used for nausea. There are exercises for vertigo caused by BPPV mainly. If the vertigo is related to other causes, it may not respond as well. I hope this helps, feel free to ask any other questions